Hello Dr Griffin,
One topic I have not seen anywhere is drug metabolism. I seem to be a poor metabolizer of drugs. I’ve been like this my entire life. Even Aspercreme can put me to sleep. Forget NyQuil, I’m out for 24 hours and feel dizzy/light-headed. (Those are just 2 examples.)
At age 58, I feel getting vaccinated is important, but I don’t dare try because of how I always react to drugs. If I can handle any, it’s a child’s dosage, at best.
Can you point me to more info about this? I can’t seem to find ANY discussion on this topic, as it relates to vaccines.
Or if you know the answer to whether it would be safe for me to get vaccinated, that would be helpful too
Dear Dr. Griffin,
I’m the parent of a 13 year old daughter who has Down syndrome (as well as two typically developing younger daughters). My family has been highly careful during this past year: working and schooling entirely from home and greatly reducing our risk of exposure. But this has come at great cost to our 13 year old’s schooling and social development, because remote school has been pretty much miserable and ineffective for her.
So, my household awaits, with great anticipation, the news that we can have our daughter vaccinated when the Pfizer vaccine is authorized for use in children aged 12 and up…but I can’t help but wonder: Will the vaccine be sufficiently effective for people with Down syndrome? Or, is it likely that my family should expect that the vaccine will not offer our daughter substantial protection from COVID-19? I suspect there’s scant empirical evidence on this question…but what might you predict based on your knowledge of the immune systems of folks with T21?
This matters a great deal as we’ve planned to allow our daughter to attend in-person summer school and a social-skills camp, but we would do neither if we felt she was still at great risk of infection.
Thanks for your help!
Victoria Frank, MPA, PhD
The day after receiving the 2nd dose of the Pfizer vaccine I developed an irregular heartbeat. I have had symptoms the past 6 days which tend to be worse while at rest. I have yet to determine if I also have myocarditis. After going to my pcp and cardiologist I was surprised to learn that this is becoming more and more common. Can you please discuss this issue? Do you have any idea what might be causing this? For reference I am a 42 year old male who exercises regularly and eats healthy.
Thanks very much,
Mike in South Jersey